Withdrawal FROM HABIT-FORMING Medications
EVEN IF YOU HAVE USED HABIT-FORMING MEDICATIONS FOR ONLY A SHORT TIME, your withdrawal can be both physically and emotionally stressful. Especially if you try to come off the medication abruptly. Many are not aware of the full side effects that are possible. Stopping these drugs can cause agonizing symptoms, sometimes even life-threatening physical and/or emotional issues.
MANY SIDE EFFECTS KICK IN when you begin to come off the medication. It is a common mistake to assume that these reactions are a relapse into symptoms from before starting the medication. You are then more likely to give up and go back to taking the full dose. You should instead recognize that these are associated with withdrawing from the medication.
ONE REASON FOR THE SIDE EFFECTS has to do with the metabolic adjustments your body has had to make to compensate for the medication. If you stop taking the medication abruptly, your body does not have enough time to readjust. It also often does not have enough of the necessary nutrients to normalize neurotransmission.
THE SOLUTION TO A SAFE WITHDRAWAL from habit-forming medications is to come off them slowly and gradually while you give the body full nutritional support.
Withdrawal from habit-forming medications can create both emotional and physical symptoms of distress including the following:
- ANXIETY: Nervousness, Fear, Panic
- MOOD: Sadness, Agitation, Anger, Crying, Despair, Apathy, Suicidal Thoughts
- COGNITIVE: Poor concentration, Confusion, Forgetfulness, Disorientation
- PSYCHOSIS: Auditory or Visual Hallucinations, Paranoia
- SEXUAL: Decreased Libido
- ENERGY: Restlessness, Fatigue, Lethargy
- NEUROLOGICAL: Headaches, "Brain Zaps", Dizziness, Fainting, Seizures
- MUSCULAR: Twitching, Tremor, Cramps, Joint or Muscle Pains
- DIGESTIVE: Diarrhea, Constipation, Nausea, Abdominal Bloating or Pain
- CARDIOVASCULAR: Abnormal Heartbeat, Hypertension
- SLEEP: Insomnia, Nightmares